n/a
Article Publish Status: FREE
Abstract Title:

Proton pump inhibitors induce hemolytic anemia.

Abstract Source:

J Family Med Prim Care. 2019 Apr ;8(4):1486-1487. PMID: 31143745

Abstract Author(s):

Asayil Nasser Al-Nasser, Raja Saleh Husain, Ahmed Abdullah Al-Marhabi

Article Affiliation:

Asayil Nasser Al-Nasser

Abstract:

Proton pump inhibitors (PPIs) are generally safe, and their short-term use commonly does not induce hemolytic anemia. The underlying mechanisms are unknown, and the literature insufficiently explores hemolytic anemia as an adverse event induced by PPIs. In this case study, we report a 31-year-old female who had developed hemolytic anemia with symptoms of jaundice, hyperbilirubinemia, and high reticulocytes, after treatment with PPI. Interestingly, the patient completely recovered after PPI withdrawal. This present case study highlights the need for physicians to exercise caution when treating patients with PPI.

Study Type : Human: Case Report

Print Options


Key Research Topics

Sayer Ji
Founder of GreenMedInfo.com

Subscribe to our informative Newsletter & get Nature's Evidence-Based Pharmacy

Our newsletter serves 500,000 with essential news, research & healthy tips, daily.

Download Now

500+ pages of Natural Medicine Alternatives and Information.

This website is for information purposes only. By providing the information contained herein we are not diagnosing, treating, curing, mitigating, or preventing any type of disease or medical condition. Before beginning any type of natural, integrative or conventional treatment regimen, it is advisable to seek the advice of a licensed healthcare professional.

© Copyright 2008-2020 GreenMedInfo.com, Journal Articles copyright of original owners, MeSH copyright NLM.